Informa Life Sciences is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Key Sessions

Allen Kindman, MD

Radical transformation of clinical research and the clinical trials landscape: What is really possible? Where could we be in 5 or 10 years?

IQVIA

May 31
Show Filter
7:15am - 7:55am

Coffee and Registration

Showing of Streams
9:45am - 10:45am

One-to-One Appointments & Networking and Refreshment Break in Exhibit Hall

Showing of Streams
Showing of Streams
12:20pm - 1:35pm

Networking Lunch in Exhibit Hall

1:35pm - 1:40pm
Chairperson's Remarks

Chairperson's Remarks

  • Lani Hashimoto - Clinical Program Benchmark Manager, Trial Operations Management, Novartis
1:40pm - 2:10pm

Radical transformation of clinical research and the clinical trials landscape: What is really possible? Where could we be in 5 or 10 years?

Radical Transformation? We all acknowledge that clinical trials take too long, are too expensive and sometimes leave too many questions unanswered.  We already see the future all around us.  But neither pharma sponsors nor regulators are likely to accept un-validated approaches even though they “make sense”.  How will we get from here to there?

  • Allen Kindman, MD - Vice President, Head of Clinical Planning and Analytics, IQVIA
more
2:10pm - 3:00pm

Moderated Group Discussion: How do we segue from these insights and implement into our own companies?

  • Moderator Robin Farmanfarmaian - Patient & Investor and VP, Invicta Medical
  • Moderator Greg Koski, PhD, MD - Co-Founder, President and CEO, Alliance for Clinical Research Excellence and Safety (ACRES)
3:00pm - 3:05pm
End of Conference

End of Conference

7:15am - 7:55am 40 mins
Coffee and Registration
7:55am - 8:00am 5 mins
Paradigm Shifts in Clinical Trials: New Technology and Innovation
Chairperson's Remarks
  • Yvonne Chan, MD, PhD, FACEP - Director, Center for Digital Health, Associate Professor, Genetics and Genomic Sciences & Associate Professor, Emergency Medicine, Icahn School of Medicine at Mount Sinai
more
7:55am - 8:00am 5 mins
Clinical Research: Technology, Real-time Data and Analytics
Opening Remarks by Chairperson
  • Michael Hay - Head of Intelligence Products, Pharma Intelligence
more
8:00am - 8:30am 30 mins
Paradigm Shifts in Clinical Trials: New Technology and Innovation
Optimizing site feasibility by triangulating multiple data points using technology and analytics
  • Loni Branon - Senior Director, Sitetrove, Pharma Intelligence
  • Shawn Tedman - Head of Trial Optimization Product Offerings, IQVIA's Clinical Trial Optimization Solutions
more

Industry statistics show that we continue to rely on the same investigators over and over, regardless of prior performance. This leads to investigator exhaustion, timeline extension and lost opportunity. This co-presentation from IQVIA CTOS and Informa Citeline will highlight a partnership aimed at delivering a unique combination of data, technology and analytics to optimize the site feasibility process. Join us to learn how this joint effort brings industry a one-stop shopping for quick identification and analysis of potential new sites within placement areas that are ripe for recruitment success. A view of the competitive landscape for trial, country and site saturation drives confidence in trade off decisions of known and unknown site placement and allocation. The resulting comprehensive site lists and associated predictive performance indicators can be integrated with global enrollment forecasts for optimized, site-driven enrollment modeling.

8:00am - 8:30am 30 mins
Clinical Research: Technology, Real-time Data and Analytics
Digital Health: Merging Tech, Innovation and Analytics for Your Wellbeing
  • Joseph Ronzio, DHSc, CPHIMS - Deputy Chief Health Technology Officer, Department of Veterans Affairs (requested)
more

Discuss current medical and consumer technologies used to reveal a personalized health understanding. 

.             Discuss how Smartphones, sensors and AI can improve health.

.             How individuals can use technology they own to receive medical support.

.             Use cases that can be implemented today to increase survivability.

8:30am - 9:00am 30 mins
Paradigm Shifts in Clinical Trials: New Technology and Innovation
Fox Insight: Leveraging Technology in an Online Study
  • Daisy Daeschler - Research Partnerships Officer,, The Michael J Fox Foundation
more

Fox Insight, sponsored by The Michael J. Fox Foundation, is an online, longitudinal, patient-centric study of Parkinson’s disease. With over 15,000 volunteers enrolled, Fox Insight’s structure facilitates research participation and rapid data collection – both patient-reported and objective measures. This presentation will highlight the Fox Insight platform and unique collaborations with 23andMe and the Medical Device Innovation Consortium leveraging the cohort.

8:30am - 9:00am 30 mins
Clinical Research: Technology, Real-time Data and Analytics
A Paradigm Shift in Clinical Research: Elevating Patients to the Center of Clinical Research Through Innovative Data Collection and Advanced Data Analytics Techniques to Drive the Clinical Trial Process into a New Era
  • Shiyan Caan - Business Development and Marketing Coordinator, SQN Clinical, SQN Clinical
more

The talk will be around a study we ran solely through ePRO. From this we found there were more to the patients wellbeing than what the protocol defined to collect. This has resulted in developing a wellness branch to our ePRO, supported by the FDA’s requirements for patient centricity and taking ePRO to the next level. Shiyan will review the industries desire to decentralise clinical research and how we can use technology to get there, with advancing communication and enhancing oversight capabilities.

9:00am - 9:45am 45 mins
Paradigm Shifts in Clinical Trials: New Technology and Innovation
Quickfire Case Studies: mHealth, Apps and Technology
  • Yvonne Chan, MD, PhD, FACEP - Director, Center for Digital Health, Associate Professor, Genetics and Genomic Sciences & Associate Professor, Emergency Medicine, Icahn School of Medicine at Mount Sinai
  • Kevin Hudziak - Consultant - Innovation Lead, Patient Experience & Design Innovation, Eli Lilly
more
  1. Asthma App - Yvonne (Yu-Feng) Chan, MD, PhD, FACEP, Director, Center for Digital Health, Associate Professor, Genetics and Genomic Sciences & Associate Professor, Emergency Medicine, Icahn School of Medicine at Mount Sinai
  2. How LIlly is Using Social Media to Attract More People to Research - Kevin Hudziak, Consultant - Innovation Lead, Patient Experience & Design Innovation, Eli Lilly
9:00am - 9:45am 45 mins
Clinical Research: Technology, Real-time Data and Analytics
Big Data and Big IT - Big Changes for Clinical Research?
  • Moderator Mark Vermette - Principal Consultant, Halloran Consulting Group, Inc.
  • Panelist Sam Roosz - Partnerships and Business Development, Datavant
  • Panelist Dorian Tisdale, MS, MBA - Head, Shared Solutions, Janssen Pharmaceuticals
  • Panelist Gaurav Bhatnagar - Vice President - Strategic Feasibility, Site & Patient Access, PPD Laboratories
more

The panel will discuss opportunities, successes and challenges related to using big data and analytics in planning and executing clinical trials. Hear from panelists who represent sponsors, research partners and service providers as they talk about the innovative opportunities and state of big data in clinical research.

9:45am - 10:45am 60 mins
One-to-One Appointments & Networking and Refreshment Break in Exhibit Hall
10:45am - 10:50am 5 mins
Paradigm Shifts in Clinical Trials: The Changing Landscape
Chairperson's Remarks
  • Gary Thompson, MS - formerly Senior Director, Data Sciences and Solutions, Eli Lilly, currently Managing Principal, Strategic Consulting, Medidata Solutions
more
10:45am - 10:50am 5 mins
Insights and Innovations from Immuno-oncology and Rare Disease
Chairperson's Remarks
  • Kevin Hudziak - Consultant - Innovation Lead, Patient Experience & Design Innovation, Eli Lilly
more
10:50am - 11:20am 30 mins
Paradigm Shifts in Clinical Trials: The Changing Landscape
Automated Insulin Delivery Systems and the Regulatory Pathway: Interactive Strategies for Clinical Studies to Premarket Submission
  • Andrea Bell-Vlasov, PhD - Scientific Reviewer, Office of InVitro Diagnostics and Radiological Health (OIR), CDRH, FDA
more

To promote innovation and access to automated insulin dosing (AID) systems, FDA has been active in helping developers and manufacturers navigate the regulatory process. FDA recognizes the rapid pace of innovation in the diabetes devices space, and our participation in the optimization of validation plans, clinical studies, and post market evaluations has accelerated the availability of safe and effective AID devices.

10:50am - 11:20am 30 mins
Insights and Innovations from Immuno-oncology and Rare Disease
Case Study: Retention and Avoidance of Missing Data in a Rare Disease Clinical Trial
  • Elizabeth Armstrong, MS - Director, Clinical Management, Otsuka Pharmaceutical Development & Commercialization, Inc.
more

In 2010, the National Research Council’s Panel on handling missing data in clinical trials made 18 recommendations challenging the industry to avoid and account for missing data. With the understanding that patient’s participation in clinical trials is by voluntary consent, how can we operationalize the retention of subjects? Methods and outcomes will be covered in this presentation.

•Trial Design Options

•Informed Consent Options

•Managing Assessments

•Investigator Communications

11:20am - 11:50am 30 mins
Paradigm Shifts in Clinical Trials: The Changing Landscape
Science 37 & AOBiome: Lessons Learned from An Industry-First Virtual Clinical Trial
  • Kevin Bruhn, Ph.D. - Vice President of Strategic Development, Science 37
more
11:20am - 11:50am 30 mins
Insights and Innovations from Immuno-oncology and Rare Disease
Panel Discussion: What can we learn from immuno-oncology and rare disease trial design?
  • Moderator Bowman Cox - Executive Editor, Pharma Intelligence
  • Panelist Laura Sandler - Senior Director, Head of Clinical Operations, CRISPR Therapeutics
  • Panelist Han Phan, MD - Pediatric Advisory Committee, FDA, Clinician Consultant and Guest Researcher, CDC
more
11:50am - 12:20pm 30 mins
Track Presentation 1
Leveraging Established Smart Technologies to Transform the Clinical Trial Experience and Enhance Data Currency
  • Chris Clendening - Executive Director of Global Project Management and Design, Central Lab, PPD Laboratories
more

Advancements in pharmacology continue to evolve at a record pace. The need for faster, more efficient technologies will continue. To quickly meet those demands, the industry will need to adopt and deploy technology commonly used in unrelated marketplaces while accommodating the protocol revisions, enhancing sample chain of custody, supporting mobile real-time data acquisition and maximizing site efficiency and experience.

12:20pm - 1:35pm 75 mins
Networking Lunch in Exhibit Hall
1:35pm - 1:40pm 5 mins
Chairperson's Remarks
  • Lani Hashimoto - Clinical Program Benchmark Manager, Trial Operations Management, Novartis
1:40pm - 2:10pm 30 mins
Radical transformation of clinical research and the clinical trials landscape: What is really possible? Where could we be in 5 or 10 years?
  • Allen Kindman, MD - Vice President, Head of Clinical Planning and Analytics, IQVIA
more

Radical Transformation? We all acknowledge that clinical trials take too long, are too expensive and sometimes leave too many questions unanswered.  We already see the future all around us.  But neither pharma sponsors nor regulators are likely to accept un-validated approaches even though they “make sense”.  How will we get from here to there?

2:10pm - 3:00pm 50 mins
Moderated Group Discussion: How do we segue from these insights and implement into our own companies?
  • Moderator Robin Farmanfarmaian - Patient & Investor and VP, Invicta Medical
  • Moderator Greg Koski, PhD, MD - Co-Founder, President and CEO, Alliance for Clinical Research Excellence and Safety (ACRES)
3:00pm - 3:05pm 5 mins
End of Conference